# SDR AALA202301061331

- Difficulty date: December 15, 2022
- Submitted: January 6, 2023
- Operation: Air carrier
- Aircraft: N538UW
- Make and model: Airbus A321-231
- Aircraft serial: 4050
- Aircraft time: 40,302 hours, 15,931 cycles
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Apu
- Part number: 38007081
- Part serial: P3584
- Condition: Contaminated
- Location: Zone 100 - Fuse
- Part time: 35,932 hours, 21,971 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

AIRCRAFT WAS GROUNDED: AFTER TAKEOFF AND DURING INITIAL CLIMB FUMES WERE SMELLED IN FLIGHT DECK AND ALSO REPORTED IN CABIN BY FLIGHT ATTENDANT. SMELLED LIKE EXHAUST OR OIL. FLIGHT ATTENDANT SAID IT SMELLED LIKE BURNT CRAYONS / MUSTY. MAINTENANCE ISOLATED THE SOURCE OF THE ODOR TO THE APU DUE TO FINDING EVIDENCE OF OIL LEAKING FROM THE LOAD COMPRESSOR DRAIN. **SUPPLEMENTAL REPORT FOR AALA202212161331: MAINTENANCE CLEANED THE APU COMPARTMENT PER AMM 49-00-00-100-003-A AND THE APU INTAKE PER TASK CARD 26T31049006. A DECONTAMINATION OF THE ENVIRONMENTAL CONTROL SYSTEM WAS ACCOMPLISHED PER TASK CARD 26L00021004. A FOLLOW UP GENERAL VISUAL INSPECTION OF THE APU COMPARTMENT FOR LEAKS AND ODORS WAS ACCOMPLISHED WITH NO LEAKS OR ODOR NOTED. ** (CLOSED)
